MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100206
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.(b)(4).Initial reporter information such as the name, phone and email address are unknown.[conclusion]: the healthcare professional reported that during the procedure, the deltaxsft 10 2mm x 6cm coil (dlx100206 / l10673) did not pass through the microcatheter.Limited information is available related to the details of the procedure.There was no report of any patient injury or adverse event.The deltaxsft 10 coil was returned for evaluation.The investigational finding is documented below.Investigation summary: the device was returned with the embolic coil present and attached.The packaging label returned with the device matched the complaint information.The lot number of the device is l10673.The device was returned partially unsheathed as indicated by the length of the introducer proximal to the resheathing tool.The device was returned with the device positioning unit (dpu) core wire protruding from the skive of the introducer.The articulating joint and proximal end of the embolic coil were seen on the outside of the introducer.The embolic coil re-entered the introducer through the skive and its distal tip was seen proximal to the green introducer.No kinks were observed on the dpu core wire proximal to the resheathing tool.The device was then analyzed under a microscope.The ball tip was present and intact.The embolic coil was observed to contain multiple kinks along its length inside and outside of the introducer.The embolic coil contained kinks and is anchored at the location where it protruded from the skive.The embolic coil was seen stretched at its proximal end.The embolic coil socket ring was observed to be bent thus damaging the articulating joint.The distal outer sheath had not softened indicating that the detachment process had not been initiated.The flexible dpu core wire was kinked on both sides of the marker band.The dpu core wire was seen protruding from the skive of the introducer.No kinks were found on the dpu core wire at the area of the protrusion.The skive is unable to reform around core wire.The v-notch of the resheathing tool was seen undamaged.A review of manufacturing documentation associated with this lot (l10673) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the issue reported in the complaint of the coil not being able to pass through the microcatheter is confirmed.The device could not be advanced through the microcatheter due to the condition in which it was returned.The stretched and kinked embolic coil with the damaged articulating joint prevented the advancement of the device.There is not enough information in the complaint to determine the cause of failure and damage to the device.It is possible that the device was unsheathed before advancing the embolic coil into the microcatheter.The ifu instructs the user to unsheathe a small length of the dpu to unlock the device, then to advance the embolic coil into the microcatheter until the hub connector of the dpu reaches the proximal end of the resheathing tool.This results in the placement of the embolic coil inside the microcatheter before continuing to unsheathe the device.If the device is unsheathed before advancing the embolic coil into the microcatheter, there is a risk that the embolic coil will be unsheathed and pass through the resheathing tool.This can cause damage to the embolic coil and can also cause it to protrude from the introducer.Additionally, excessive force was applied to the device as indicated by the stretched coil and multiple kinks at the flexible dpu core wire and embolic coil.100% of devices are inspected for damage to the embolic coil, articulating joint area including the socket ring, and dpu core wire in-process.Finally, the zipping function of the introducer is checked on all devices.It is unlikely that the device left the manufacturing facility with the observed damage.With limited information available related to this complaint, the complaint product was returned and underwent functional analysis.The reported issue that the deltaxsft 10 coil did not pass through the microcatheter was confirmed; the device could not be advanced through the microcatheter due to the condition in which it was returned.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.The exact cause of the event could not be conclusively determined; however, it is possible that circumstances of the procedure and/or device manipulation/interaction may have contributed to the reported failure.It is likely that excessive force was employed as indicated by the stretched condition of the embolic coil and with the multiple kinks noted on the flexible dpu core wire and on the embolic coil.Devices undergo 100% inspection at final assembly for to ensure there is no damage to the embolic coil, articulating joint area including the socket ring, and the dpu core wire in-process.The zipping function of the coil introducer is also checked on all devices.Thus, it is not likely that the deltaxsft 10 2mm x 6cm coil left the manufacturing facility with the coil kinked and in a stretched condition, kinks on the dpu core wire and the damaged articulating joint as noted during the product evaluation.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure, the deltaxsft 10 2mm x 6cm coil (dlx100206 / l10673) did not pass through the microcatheter.Limited information is available related to the details of the procedure.There was no report of any patient injury or adverse event.The product is available to be returned for evaluation.

Brand Name
DELTAXSFT10 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key8011490
Report Number3008114965-2018-00783
Device Sequence Number1421689
Product Code KRD
UDI-Device Identifier10886704077336
UDI-Public10886704077336
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Catalogue NumberDLX100206
Device Lot NumberL10673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2018
Initial Report FDA Received Date10/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1